MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report the smoke.A siemens customer service engineer (cse) was dispatched to the customer site.The cse identified a failed power supply and replaced it.The cause of the smoke is a power supply failure.The instrument is performing within manufacturing specifications.No further evaluation of device is required.
 
Event or Problem Description
Smoke was emitted from an advia centaur xp instrument.The instrument was powered off and unplugged by the hospital fire squad.There were no injuries to laboratory personnel and no patient samples were affected due to the smoke emitted from the system.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00593 was filed on nov 02, 2017.Additional information (10/11/2017): the customer service engineer (cse) replaced the reagents.The cse ran quality control, which was within range.A siemens headquarter support center (hsc) specialist evaluated the data related to the event.The components in the power supply are flammability rated and will not catch fire when they fail.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key6997772
Report Number2432235-2017-00593
Device Sequence Number16518162
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1